What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 11, 1:04 PM EST, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 11, 1:04 PM EST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
204 PM EDT Mon Jul 11 2022
.AVIATION...
[Through 18Z Tuesday]
Showers and thunderstorms will continue to increase in coverage
and intensity throughout the mid to late afternoon hours at the
regional terminals. We have included TEMPO groups for briefly
gusty winds up to 30 knots and MVFR to IFR visibilities during
heavier downpours. Higher confidence in IFR conditions is expected
at SSI after 19Z. Activity will move north-northeastward around
10 knots and will mostly depart the regional terminals by 01Z
Tuesday. Additional showers may develop during the predawn and
early morning hours near the GNV terminal. The Atlantic sea breeze
boundary has pushed inland from the SGJ and SSI coastal
terminals, where east- southeasterly surface winds have become
sustained at 10-15 knots. Winds at these coastal terminals will
shift to southwesterly this evening, with sustained speeds
remaining around 5 knots or less overnight.
&&
.PREV DISCUSSION [1154 AM EDT]...
.Near Term.../through Tonight/...
Frontal zone will weaken across the area this period, as high
pressure builds to the southeast. Moist southwest flow, along the
boundary will result in a fairly early start to convection once
again Today. Most activity will initiate inland, then move east
northeast across the area through the day. A secondary area of
focus later in the afternoon will be near the I95 corridor, as
the convection meets the east coast sea breeze. Storms will be
slow moving, with heavy rainfall. A few strong wind gusts will be
possible, but localized flooding will likely be the main concern
Today with these storms. Highs will trend a little below normal
due to cloud and precipitation coverage Today.
For this evening into Tonight, with the boundary weakening, and loss
of diurnal activity, most convection will end by midnight. Another
area will begin to move in from the southwest toward sunrise. Lows
will trend near seasonal averages.
.Short Term.../Tuesday through Thursday/...
High pressure will be southeast of the area Tuesday through
Wednesday. This pattern will continue the moist flow from the
southwest. Convection will initiate during the morning hours inland,
then spread east northeast through the afternoon, with additional
support later in the afternoon as this activity encounters the east
coast sea breeze near I95. There is a good chance for precipitation
both of these days, but with the surface boundary gone, the lack of
this added surface convergence will result in lower chances.
Temperatures will trend near to a little above normal through
Wednesday.
The high builds more toward the east southeast Wednesday night into
Thursday, as a frontal boundary slides into the southeastern US. A
moist south southwest flow is expected, with convection again
starting inland and moving northeast across the area through the
day. Near normal temperatures are expected.
.Long Term.../Thursday night through Sunday/...
Models continue to depict high pressure ridging from the east
southeast this period, with an elongated frontal zone stretching
across the southern and southeastern US.
The longer range models have been somewhat inconsistent in regards
to development of lows along this boundary, which could then move
east across the area. There is at least a chance of a low developing
near the central gulf coast, which could then move along boundary
across area late this period. This potential creates a good deal of
forecast uncertainty this period. With the proximity of the frontal
zone, along with potential for a low in the area will lean the
forecast toward higher than normal precipitation chances.
Temperatures this period will trend a little below normal during the
day, due to cloud and precipitation coverage, whereas lows will be
near normal.
.MARINE...
A stalled frontal boundary situated across the Georgia waters will
lift northward on Tuesday as a warm front. Numerous showers and
thunderstorms are expected to move across the near shore waters
this afternoon and evening, with briefly gusty winds and frequent
lightning strikes possible within heavier activity. Outside of
thunderstorm activity, seas of 2-4 feet will prevail both near
shore and offshore this afternoon.
The axis of Atlantic high pressure will remain stretched across
the Florida peninsula this week, maintaining prevailing south to
southwesterly winds across our local waters outside of
thunderstorm activity. Evening wind surges will bring speeds up to
near Caution levels of 15-20 knots, especially offshore. Outside
of thunderstorm activity, seas of 3-5 feet will prevail both near
shore and offshore from this evening through at least Friday.
Another cold front will enter the southeastern states later this
week, increasing chances for thunderstorms across our waters
through the upcoming weekend as this boundary stalls just
northwest of our region. Meanwhile, low pressure may develop later
this week along the northern Gulf coast, with this feature
expected to move slowly northward into the lower Mississippi
Valley by late in the weekend.
Rip Currents: Onshore winds developing early this afternoon will
combine with an easterly ocean swell and a larger than average
tidal range due to the upcoming supermoon to create a low-end
moderate risk at the northeast FL beaches this afternoon.
Increasing tidal ranges and a lingering easterly ocean swell will
keep a moderate risk in place at the northeast FL beaches through
midweek. A low risk will continue at the southeast GA beaches due
to low wave heights.
.FIRE WEATHER...
Light surface and transport winds today along with thicker cloud
cover and widespread afternoon showers and thunderstorms will
result in low daytime dispersion values for locations north of the
Interstate 10 corridor. Meanwhile, breezy southwesterly transport
winds will create good dispersion values for locations south of
the I-10 corridor this afternoon before thunderstorm coverage
increases from southwest to northeast. Breezy southwesterly
transport winds will continue to create good dispersion values on
Tuesday across northeast and north central FL, with fair values
expected in southeast GA. Southwesterly transport winds will then
strengthen across southeast GA on Wednesday, resulting in good
dispersion values, while weakening speeds across northeast and
north central FL result in only fair dispersion values during the
afternoon hours.
.HYDROLOGY...
Slow moving heavy downpours this afternoon through early this
evening are expected for locations along and north of the
Interstate 10 corridor, where a slight risk of excessive rainfall
is in place per the Weather Prediction Center. Widespread 1-2
inch rainfall totals are expected in this area, with locally
heavier totals possible where downpours train over the same
locations. Localized flooding will be possible, especially if
downpours train over urban or normally flood prone locations.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 90 73 93 73 / 60 50 10 50 30
SSI 77 90 78 91 79 / 60 40 10 40 30
JAX 75 92 76 96 77 / 30 50 10 40 20
SGJ 76 93 77 92 77 / 30 40 10 30 20
GNV 73 91 74 93 75 / 20 50 20 50 20
OCF 74 91 75 93 75 / 20 50 20 50 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Jul 11, 3:02 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
402 PM EDT Mon Jul 11 2022
FLZ033-132-137-232-237-112015-
Eastern Clay FL-Western Clay FL-Eastern Putnam FL-Western Putnam FL-
Inland St. Johns FL-
402 PM EDT Mon Jul 11 2022
...A strong thunderstorm will impact portions of west central St.
Johns, north central Putnam and east central Clay Counties through
415 PM EDT...
At 402 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bostwick, or 9 miles south of Green Cove Springs, moving north at 15
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Green Cove Springs, Picolata and Penney Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2979 8159 2979 8177 2999 8182 3000 8159
TIME...MOT...LOC 2002Z 184DEG 15KT 2985 8170
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABSpecial weather statement, Jul 11, 3:05 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
405 PM EDT Mon Jul 11 2022
FLZ033-133-112030-
Coastal St. Johns FL-Inland St. Johns FL-
405 PM EDT Mon Jul 11 2022
...A strong thunderstorm will impact portions of southeastern St.
Johns County through 430 PM EDT...
At 405 PM EDT, Doppler radar was tracking a strong thunderstorm near
Saint Augustine Shores, or near Saint Augustine, moving north at 15
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Saint Augustine, Saint Augustine Beach, Saint Augustine Shores,
Butler Beach, Saint Augustine South, Vilano Beach, Anastasia, Dupont
Center and Elkton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2975 8123 2976 8143 2993 8149 2993 8129
TIME...MOT...LOC 2005Z 178DEG 14KT 2982 8137
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABSpecial weather statement, Jul 11, 3:08 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
408 PM EDT Mon Jul 11 2022
GAZ153-154-165-166-112045-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-Coastal Camden GA-
408 PM EDT Mon Jul 11 2022
...Strong thunderstorms will impact portions of northeastern Camden
and Glynn Counties through 445 PM EDT...
At 408 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of Waverly to 7 miles
northeast of Woodbine to 10 miles northeast of Kings Bay Base.
Movement was north at 30 mph. This storm was producing a strong gust
front.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brunswick, St. Simons Island, Woodbine, Dock Junction, Country Club
Estates, Waverly, Thalmann, Sea Island, Jekyll Island and Dover
Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3118 8126 3110 8137 3088 8140 3085 8142
3095 8161 3097 8179 3131 8171 3132 8151
3122 8124
TIME...MOT...LOC 2008Z 192DEG 24KT 3100 8187 3101 8160 3089 8142
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABSpecial weather statement, Jul 11, 3:14 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
414 PM EDT Mon Jul 11 2022
GAZ136-152-153-165-112115-
Inland Glynn GA-Inland Camden GA-Brantley GA-Wayne GA-
414 PM EDT Mon Jul 11 2022
...Strong thunderstorms will impact portions of northwestern Camden,
northwestern Glynn, eastern Brantley and southeastern Wayne Counties
through 515 PM EDT...
At 413 PM EDT, Doppler radar was tracking strong thunderstorms
training along a line extending from 6 miles south of Tibet to near
Raybon. Movement was north at 25 mph.
HAZARD...Minor flooding due to heavy rainfall and excessive
cloud-to-ground lightning.
SOURCE...Radar indicated.
IMPACT...Minor flooding due to heavy rainfall is possible. Excessive
cloud-to-ground lightning is occurring.
Locations impacted include...
Everett, Waynesville, Thalmann, Atkinson and Mount Pleasant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3150 8165 3148 8163 3149 8162 3147 8161
3145 8163 3144 8161 3143 8161 3105 8181
3109 8198 3152 8183
TIME...MOT...LOC 2013Z 188DEG 21KT 3153 8164 3123 8189
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
ABSpecial weather statement, Jul 11, 3:16 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
416 PM EDT Mon Jul 11 2022
FLZ033-132-133-232-325-112045-
Eastern Clay FL-Coastal St. Johns FL-Western Clay FL-
South Central Duval FL-Inland St. Johns FL-
416 PM EDT Mon Jul 11 2022
...A strong thunderstorm will impact portions of west central St.
Johns and northeastern Clay Counties through 445 PM EDT...
At 416 PM EDT, Doppler radar was tracking a strong thunderstorm near
Green Cove Springs, moving north at 25 mph.
HAZARD...Winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Green Cove Springs, Fruit Cove, Fleming Island, Picolata,
Switzerland, Lakeside, Penney Farms and Bakersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2987 8148 2989 8180 3012 8180 3011 8151
3010 8150 3010 8149
TIME...MOT...LOC 2016Z 188DEG 20KT 2993 8170
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABSpecial weather statement, Jul 11, 3:28 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
428 PM EDT Mon Jul 11 2022
FLZ033-133-112100-
Coastal St. Johns FL-Inland St. Johns FL-
428 PM EDT Mon Jul 11 2022
...A strong thunderstorm will impact portions of central St. Johns
County through 500 PM EDT...
At 428 PM EDT, Doppler radar was tracking a strong thunderstorm near
World Golf Village, or 7 miles northwest of Saint Augustine, moving
north at 15 mph.
HAZARD...Wind gusts of 45 to 55 mph and excessive cloud-to-ground
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring.
Locations impacted include...
Saint Augustine, World Golf Village, Guana River State Park and
Bakersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2987 8150 3007 8156 3008 8133 2986 8131
TIME...MOT...LOC 2028Z 175DEG 15KT 2993 8142
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
AB